Good days and bad

Hi All

One of the things I am finding a little strange and difficult is the good and bad days. I feel like I have got two personalities. Literally, I am a different person on my bad days, with the effort of just getting out of bed being a task. During these days the fatigue is really bad and I feel like I am in a black hole mentally and physically. As soon as my inflammation is under control I am planning on getting back to yoga which I hope will help.

Having only being diagnosed in the last month this has come on fast. My good days I feel so much more like my old self. I am starting medication next week. I guess I am asking will this help or are the bad days something I just need to adapt to.

Comments

  • janiebin
    janiebin Member Posts: 52

    Starting medication next week should help balance out your good and bad days once it has had time to work . Lots of us in the community talk about overdoing it on good days and really just scraping through on bad days, so you have joined the club! The fatigue can be like a brick wall some days. However often people say pace yourself I certainly don't learn.

    Getting back to yoga will help a lot in all sorts of ways, I bet you can't wait. I don't go to a class anymore just work through my own version of the breathing and movements when I can manage it.

    Hope you get on with the meds ok next week.

  • jonr
    jonr Member Posts: 356

    Hi Wendy19,

    Totally empathise with your situation, good and bad days are par for the course unfortunately and so far I've found no reason why no 2 days are necessarily the same. Janiebin's comments make good sense and I agree about the yoga too and I've heard good things about Tai Chi and other related disciplines too.

    Will the medication help? Well it depends what you're going to be prescribed but speaking for myself, it wasn't enough on its own - I've had to supplement it. I am on a diet of Naproxen as an anti-inflammatory and Omeprazole to pretect the stomach lining. I also take Co-Codemol as a painkiller, then it's a variety of gels and creams, a TENS machine and a deep tissue massaging gun, Acupuncture and "natural" supplements. With that little lot I've been pretty stable for about a month now and hope it will continue until my knees are replaced.

    Without knowing more about your Arthirtis and where you have it isn't possible to be more specific but I found it took a lot of experimentation with different treatments and exercise to really get on top of my condition and make each day more predictable. There's only so much the health professionals can do, so much of managing our condition is down to us so what I'd say is get stuck into the info on the website and get handy with the credit card!

    All the best,

    Jon

  • TLee
    TLee Member Posts: 80

    I find that the good and bad can be extreme for me, as I am prone to episodes of depression as well. I'm not saying the pain of arthritis is the only cause (I had issues before my hip gave out), but it does factor in to the equation. I recently had a really wonderful period of feeling much less pain. During that time I exercised more, had more energy, even dropped a couple of pounds. For the past week or so it hurts to move, and not only my hip but my back and legs as well. Maybe I over-worked my body, maybe the new mattress that I've had for a month or so is not quite right, probably that's just the way arthritis works. I found myself not only physically limited but feeling that I'd lost all my new-found hope and positivity. It was a pretty dark time. Now I feel the light returning and, hopefully, the pain diminishing. And on goes the roller coaster!

  • Lisamac
    Lisamac Member Posts: 16

    Hi wendy19

    I think everyone with any kind of arthritis or any long-term illness has good days and bad.

    I understand what you mean about feeling like you have two personalities. Most of the time I am a positive and generally happy person but on a bad day, I cannot go out of the house, for two reasons, one because I can hardly move and two because I can't trust myself not to give someone a load of verbal because I've turn into a grumpy old witch.

    Hopefully the medication will make the good days so much better and the bad days none existent. But, do not be surprised if you still have the occasional bad day.

    Take care

    Lisa